Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 256, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2023, 4:13 PM EDT for Marion County, Talbot County, Taylor County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2023, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 30, 2023, 4:43 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, GA, Talbot County, GA, Taylor County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
113
WUUS52 KFFC 302013
SVRFFC
GAC197-263-269-302100-
/O.NEW.KFFC.SV.W.0256.230630T2013Z-230630T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
413 PM EDT Fri Jun 30 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Marion County in west central Georgia...
Talbot County in west central Georgia...
Northwestern Taylor County in west central Georgia...
* Until 500 PM EDT.
* At 413 PM EDT, a severe thunderstorm was located over Pleasant
Hill, or 8 miles north of Talbotton, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Talbotton, Manchester, Woodland, Junction City, Geneva,
Baldwinville, Flint Hill, Olive Branch, Po Biddy Crossroads, Mauk,
Pleasant Hill, Howard, Prattsburg, Big Lazer Creek Wma, Carsonville
and Wesley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3282 8469 3283 8469 3285 8463 3285 8457
3288 8449 3287 8448 3286 8449 3285 8447
3283 8445 3283 8443 3280 8439 3278 8438
3278 8436 3264 8419 3252 8430 3247 8451
TIME...MOT...LOC 2013Z 326DEG 19KT 3280 8450
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
349
WWUS52 KFFC 302043
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Fri Jun 30 2023
GAC197-263-269-302053-
/O.CAN.KFFC.SV.W.0256.000000T0000Z-230630T2100Z/
Marion GA-Talbot GA-Taylor GA-
443 PM EDT Fri Jun 30 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION...TALBOT
AND NORTHWESTERN TAYLOR COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3282 8469 3283 8469 3285 8463 3285 8457
3288 8449 3287 8448 3286 8449 3285 8447
3283 8445 3283 8443 3280 8439 3278 8438
3278 8436 3264 8419 3252 8430 3247 8451
TIME...MOT...LOC 2038Z 326DEG 19KT 3267 8439
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:43 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 30, 3:43 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 343 PM EDT Fri Jun 30 2023 ...Afternoon Forecast Discussion w/ 18Z Aviation Discussion... .SHORT TERM... (This evening through Saturday) Issued at 313 PM EDT Fri Jun 30 2023 Severe-warned MCS currently working it's way through west central Georgia this afternoon as it rides the shortwave energy along the eastern periphery of the upper lvl ridge and mid lvl low over MS/AL. As the nature of the beast in these NW-ly flow patterns, lots of uncertainty remains within the short-term period in regards to temps/pops. Looks like the MCS from today should provide enough cloud cover and cooler temps to avoid issuance of Heat Advisory for this afternoon. However, not as lucky looking towards the holiday weekend, as the ridging/mid lvl system extends eastward and slowly breaks down to a more zonal pattern as a deep digging trough pushes across the Ohio River Valley by late Saturday afternoon/evening. This pattern should allow for gradual increase of low lvl moisture, dew points, and resulting "feels like" temps through the weekend. As such, a Heat Advisory has been issued for Saturday and Sunday afternoon with temperatures reaching into the mid/upper 90s and heat index values forecast to reach >105F. One important thing to note is that our overnight temperatures will not cool much - only into the mid 70s. Like previously messaged, for vulnerable populations, this does not provide much in the way of relief overnight before they are hit again with very warm temperatures the next day. Looking at PoP Chances through Sunday, CAMS continue to have difficulty resolving and initializing within the NW-ly flow and eventual breakdown pattern. With multiple differing timing and coverage solutions, opted for Slight Chance to Chance Pops through Tonight, picking back up by Saturday afternoon with areawide mid range 30% pops. Instability values would likely be in the 2000- 3000J/kg by Saturday afternoon and evening, which when combined with an organized cold pool, would lead to damaging wind gusts. And with that, this is my last forecast package with FFC. Georgia, it's been a pleasure, you'll be on my mind. Morgan && .LONG TERM... (Sunday morning through next Thursday) Issued at 313 PM EDT Fri Jun 30 2023 When the long term forecast begins on Sunday, the "Heat Dome", or the High Amplitude Ridge pattern that has plagued the Southern Plains, Mississippi River Valley, and portions of the Southeast will finally have crashed out over the Atlantic coastline. The higher thicknesses that drove the extreme heat will take some time to diffuse around portions of Central and Southern Georgia, meaning high temperatures in the upper 90s may linger in areas south and east of the I-85 corridor from Monday onward. However, the other big change from the high pressure wave crashing out will be the influx of Gulf moisture into the area, and without the suppression from the high pressure, scattered to numerous thunderstorms will be possible through the extended forecast period each day, peaking the afternoon and early evening. Helping to drive the inflow of Gulf moisture and vertical lifting that will promote storm development will be a weak, positively tilted trough developing across the Ozarks and the Midwest that will linger through the holiday. Additionally, with the added moisture into the region, Heat Index values are expected to be over 100 degrees in areas south and east of the I-85 corridor from Monday onward as well. However, Sunday appears to be the hottest day now for the forecast area, as the slow progression of the High Amplitude Ridge pattern has been difficult to consistently track over the last week. Heat Index values are expected to be near or exceed 105 degrees for most of the forecast area outside the far NE GA mountaincounties. Some areas around Macon, Dublin, and Milledgeville could even reach heat index values up to 110 degrees. A Heat Advisory has now been issued for these areas through the pre- holiday weekend. Finally, for the weather on Independence Day: As the ridge breaks down, but the heat still lingers scattered to numerous storms are expected to develop across the afternoon and early evening. Far NW Georgia will have rain chances around 60% through the afternoon and early evening, while areas to the southeast will have chances of storms topping out around 40 percent. With dissipating frontal zones and cold pooling from storms, areas to the north and west of I-85 have a better shot at staying slight cooler, with afternoon high temperatures currently expected to be ONLY in the low 90s, with upper 90s expected to the south and east of the I-85 corridor. As mentioned above, Heat Index Values run approximately 10 degrees higher with areas to the south and east of I-85 predicted to remain in the triple digits with potential for a Heat Advisory for local areas. Thiem && .AVIATION... (18Z TAFS) Issued at 313 PM EDT Fri Jun 30 2023 Line of TSRA continues from north to south across W GA under, otherwise VFR conditions across the rest of the forecast area. Winds will stay predominantly out of the NW around 3-8 kts through the TAF period but sporadic storms will remain possible with associated erratic winds. Slight VSBY to 3-6SM may again be possible with forecast HZ around sunrise, but will be dependent on ongoing convection advecting in cleaner air to the forecast area. //ATL Confidence...12Z Update... Medium confidence in placement and timing of convection. High on all others. Morgan/Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 72 97 73 96 / 20 30 20 30 Atlanta 76 97 74 96 / 20 30 20 30 Blairsville 67 90 67 89 / 20 40 30 40 Cartersville 73 97 73 96 / 20 30 20 30 Columbus 76 99 75 98 / 20 30 20 30 Gainesville 72 95 72 94 / 20 30 30 30 Macon 75 99 74 99 / 20 30 20 30 Rome 74 99 73 97 / 20 30 20 30 Peachtree City 74 98 72 97 / 20 30 20 30 Vidalia 74 97 75 98 / 20 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 8 AM Saturday to midnight EDT Sunday night for GAZ001>005-011-012-019>025-027-030>039-041>062-066>076- 078>086-089>098-102>113. && SHORT TERM...Morgan LONG TERM....Thiem AVIATION...Morgan/Thiem
Hazardous weather outlook, Jun 30, 3:16 PM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 316 PM EDT Fri Jun 30 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 316 PM EDT Fri Jun 30 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms will be possible today across north and central Georgia, with best chances across western Georgia. Some of these storms could be strong to severe, with damaging wind gusts, large hail, frequent lightning, and locally heavy rainfall being the primary hazards. A Slight Risk (2 out of 5) for severe weather is in effect for far northern Georgia, with a Marginal Risk (1 out of 5) across remaining portions of north and central Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Hot and humid conditions will lead to elevated heat index values between 100-110 degrees across portions of the forecast area from Saturday through Thursday. If spending time outdoors, be sure to stay hydrated, wear lightweight clothing, and take plenty of time to rest. Additionally, scattered to numerous afternoon and evening thunderstorms are possible each day Saturday through Thursday. Some storms may become strong to severe with damaging wind gusts, large hail, and locally heavy rainfall being the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jun 30, 3:19 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
319 PM EDT Fri Jun 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Tstm Wnd Dmg 4 SW Newnan 33.34N 84.86W
06/30/2023 Coweta GA Public
Tree on house at Bowers Dr and Holbrooke Dr,
Southwest of Newnan.
&&Local storm report, Jun 30, 3:21 PM EDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
321 PM EDT Fri Jun 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Dmg Hogansville 33.17N 84.91W
06/30/2023 Troup GA Emergency Mngr
Multiple trees down with some on houses in
the town of Hogansville.
&&Local storm report, Jun 30, 3:28 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
328 PM EDT Fri Jun 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Tstm Wnd Dmg Moreland 33.28N 84.77W
06/30/2023 Coweta GA Public
Tree down at along S Highway 29 near College
St in Moreland.
&&Local storm report, Jun 30, 3:32 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
332 PM EDT Fri Jun 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Dmg 2 E Grantville 33.24N 84.80W
06/30/2023 Coweta GA Public
Tree down at Classic Rd and Lowery Rd
northeast of Grantville.
&&Local storm report, Jun 30, 3:49 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
349 PM EDT Fri Jun 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Tstm Wnd Dmg Centralhatchee 33.37N 85.11W
06/30/2023 Heard GA 911 Call Center
Multiple trees down across northern Heard,
exact location of damage uncertain.
&&Special weather statement, Jun 30, 4:12 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Fri Jun 30 2023
GAZ078-079-089>091-302045-
Chattahoochee GA-Harris GA-Marion GA-Talbot GA-Muscogee GA-
412 PM EDT Fri Jun 30 2023
...Strong thunderstorms will impact portions of northwestern Marion,
Muscogee, Chattahoochee, southwestern Talbot and southern Harris
Counties through 445 PM EDT...
At 411 PM EDT, a line of strong thunderstorms was along a line
extending from near Bartletts Ferry Dam to near Cataula to near
Shiloh, and moving south at 40 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Columbus, Cusseta, Waverly Hall, Geneva, Fort Moore, North Fort
Moore, Bibb City, Upatoi, Ellerslie, Laurel Hills, Green Island
Hills, Juniper, Vista Terrace, Cataula, Columbus Metropolitan
Airport, Baughville, Rose Hill, Oakland, Eelbeck/West Fort Moore and
Benning Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3266 8489 3278 8468 3243 8447 3228 8477
3229 8493 3233 8501 3235 8500 3238 8497
3239 8499 3239 8497 3241 8498 3243 8496
3245 8500 3252 8500 3258 8507 3263 8508
3264 8511 3266 8509 3267 8509 3268 8511
TIME...MOT...LOC 2011Z 344DEG 37KT 3265 8513 3262 8488 3275 8468
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:21 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 69 min |
| Jun 30, 12:01 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Jun 30, 12:26 PM EDT | Special Weather Statement | FFC | Walker | 34 min |
| Jun 30, 12:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 51 min |
| Jun 30, 1:01 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Jun 30, 1:05 PM EDT | Special Weather Statement | FFC | Floyd | 40 min |
| Jun 30, 1:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Paulding, Polk | 35 min |
| Jun 30, 1:22 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb | 23 min |
| Jun 30, 1:42 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Paulding | 33 min |
| Jun 30, 1:44 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Jun 30, 1:47 PM EDT | Special Weather Statement | FFC | Cobb | 28 min |
| Jun 30, 2:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jun 30, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 24 min |
| Jun 30, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson | 30 min |
| Jun 30, 2:16 PM EDT | Special Weather Statement | FFC | Haralson | 14 min |
| Jun 30, 2:21 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Jun 30, 2:31 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Jun 30, 2:35 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 25 min |
| Jun 30, 2:41 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Jun 30, 2:55 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 35 min |
| Jun 30, 3:00 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jun 30, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Meriwether, Troup | 32 min |
| Jun 30, 3:15 PM EDT | Special Weather Statement | FFC | Pike | 30 min |
| Jun 30, 3:21 PM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 82 more | 53 hr |
| Jun 30, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 48 min |
| Jun 30, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 44 min |
| Jun 30, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot | 49 min |
| Jun 30, 4:12 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 33 min |
| Jun 30, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Stewart, Talbot, Webster | 28 min |
| Jun 30, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Stewart, Webster | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.